View Full Version : Tourettes Syndrome (TS) tics worse at night?


neuroangel
06-16-04, 10:18 PM
Doctors always say that the tics in Tourette's usually ease up while sleeping.

I don't think that's true with all Touretters. I have some tics at night that I don't have during the day, which keep me up. Like hand flapping, shoulder jerking, barks.

Anyone else have it worse at night? Maybe I just notice it more when I'm trying to sleep...I dunno.

My meds are making it worse, but it really helps me focus and stay motivated. I think it's worth it, so far.

Cyndi

Nucking_Futs
06-16-04, 10:42 PM
So far? How long have you been on meds. Any new meds lately? I'm just trying to rule out a side effect of a new med that may or may not go away with time.

I'm also wondering if you have ever tried any of the newer neurotherapy drugs? We have resident at the long term care facility that I work at who has really bad ticks and he was put on Neurotin and his ticks were cut in half. Sometime's a med will work that a doctor does not even consider possible. Take Neurotin it's generally for constant pain. Go figure.

Good luck and best wishes and a good nights rest.
Cherity

Energizer_Bunny
06-17-04, 02:09 PM
Cyndi,

If you are surpressing your tics during the day, you could be coming home, relaxing and they are coming out. Surpressing your tics, can make them worse at a later time. Mine were bad at night and during the day. However, I noticed when I went to bed, that I went into full body tics, it was almost as if I had all this excess energy that I had to get rid of. My body, from head to toe, was non-stop movement until I went to sleep. I was so thankful for Trazadone so that I could sleep.

Sherry

neuroangel
06-18-04, 10:38 PM
Well, I've had tics since I was 8. They got worse when I was 12, and when I started taking Wellbutrin XR a few months ago, I developed some other tics!

I started concerta on 5/22 and adderall on 6/10. I take 18 mg of the concerta and 20 mg of the adderall. The tics have lessened somewhat in the past two nights, since I combined the two, and it works better for my concentration.

Neurontin is certainly multi-purpose, isn't it? Pain, seizures, mood disorders, involuntary movements... :)

neuroangel
06-18-04, 10:42 PM
I was on 300 mg of Trazadone HS when I was 18. I hated it. It didn't help me sleep, and I felt like I was "beside myself".

If I've been supressing tics for a long time, does it become automatic? I seem to notice that I am catching myself before a noticable tic happens, when I'm with certain people, and can stop it for a little while. So maybe it gets worse at night from that. I hadn't really considered it.

Thanks for the input, both of you.

Cyndi

Nucking_Futs
06-19-04, 05:58 PM
I'll be thinking of you and keep us posted...GOOD LUCK!!!!

Energizer_Bunny
06-21-04, 04:02 PM
Hey Cyndi,

Wow on the Trazadone. I took it for sleep and could be passed out in 20 minutes and sleep all night with 25mgs, and I would have a heck of a time waking up in the morning. I was always late for work. I finally had to get off of it after 10 years. I was put on it for what I thought was PMS before I was finally diagnosed with ADHD, TS, and OCD.

As far as Neurontin, I have not heard of that being used for TS. I have a visit tomorrow with my neuro, I can ask him.


Sherry

neuroangel
06-21-04, 10:39 PM
The only drug that ever knocked me out was Seroquel 400 mg. Unfortunately, I was slurring and passing out often in the mornings, so I had to stop taking it.

The tics are starting to occur before I actually fall asleep now, and are happening slightly more during the day also. My old tics, I could usually feel coming on, and I could supress them for a little while, but the newer ones are more like spasms -- they just happen and I can't stop it.

Good luck with your neuro appt. Insurance is such a pain.

Cyndi

Energizer_Bunny
06-22-04, 02:10 PM
Well got through 30 botox injections. He is keeping me on the Wellbutrin, the Metadate and the Klonipin. I asked him if there was another alternative out yet that may help the tics and not cause tiredness, sexual side effects and weight gain. He mentioned a muscle relaxer that has helped some people. So he wants me to wait 2 weeks and then try it. I would tell you the name of it but I can't read his writing and I forgot.

Sherry

OctpusChick
06-14-13, 11:55 PM
Hi, new to this site, I agree with what's been said in this thread. My tics are worse at night too and are accompanied by grunts.
I am on Zoloft and Lamectol (sp) with extremely good results. I used to be on Trazodone (50) mg. and it makes me REALLY agitated and mean and have horrible morning headaches...but boy did they help me sleep. Like what has been said here - we really do have to weigh the meds benefits and side effects depending on our personal needs and lives. I just wanted to say that all of the emotions associated with TS are confusing and largely ignored and misunderstood by the general public.
I am here to chat and help out - i have had it all of my life - well that is a story in-and-of-itself with many twists and turns.
I have an unusual take on TS, I tell people (including my students-but not my colleagues unless I really trust them) that I have TS and "warn" them to watch out for them as most of mine are in my arms and I ALWAYS have coffee or water in my hand - it can be fun if you make friends with TS. I know this may seem weird but at least I now know what "is wrong with me" and I am not (going) crazy. My diagnosis (is that Dx on this site? I don't know that abbreviation) has explained a lot about what I once called my personality. I am me-with or without-the diagnosis and I make the most out of it. Don't get me wrong, I am not happy to have TS but what else are my options? Thanks for all of your comments- we do all need to have community. :)

Crazygirl79
06-15-13, 03:44 AM
I have mild tics and they can flare up at anytime of the night or day but I self manage.

Sel x